Alert archive / Puerto Rico / Areal Flood Warnings in 2012
Areal Flood Warning 7, NWS JSJ
NWS JSJ issued this areal flood warning at Mar 28, 2012, 6:52 PM CDT. It was in force for 21 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2012, 6:52 PM CDT (23:52 UTC)
- Expired
- Mar 29, 2012, 3:45 PM CDT
- In force
- 21 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 58 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 4:32 AM CDT | FLASH FLOOD | Manati, PR | ROAD PR-2, KM 50 WAS CLOSED DUE TO RIO MANATI OUT OF ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted, in the capitals the NWS used until 2016.
301
WGCA42 TJSJ 282352
FLWSJU
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
752 PM AST WED MAR 28 2012
PRC017-091-291145-
/O.NEW.TJSJ.FA.W.0007.120328T2352Z-120329T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARCELONETA PR-MANATI PR-
752 PM AST WED MAR 28 2012
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLOOD WARNING FOR...
BARCELONETA MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF BARCELONETA...
MANATI MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF MANATI...
* UNTIL 745 AM AST THURSDAY
* AT 751 PM AST RUNOFF FROM PREVIOUS HEAVY RAINFALL HAS RESULTED IN
SIGNIFICANT RISES ON RIO GRANDE DE MANATI AT MANATI. AT 750 PM
AST...U.S.G.S. RIVER RAIN GAGES ALONG RIO GRANDE DE MANATI
INDICATED THAT THE RIVER LEVEL WAS WELL ABOVE THE FLOOD STAGE.
MOTORISTS DRIVING ALONG THE RIO GRANDE DE MANATI IN FLOOD PRONE
AREAS SHOULD EXERCISE EXTREME CAUTION. MOVE TO HIGHER GROUND
IMMEDIATELY AND NEVER TRY TO CROSS A FLOODED ROADWAY.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
LAT...LON 1848 6649 1838 6646 1837 6651 1843 6655
1849 6655
$$
EM3 follow-up statements
523
WGCA42 TJSJ 291102
FLWSJU
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
702 AM AST THU MAR 29 2012
PRC017-091-291745-
/O.EXT.TJSJ.FA.W.0007.000000T0000Z-120329T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARCELONETA PR-MANATI PR-
702 AM AST THU MAR 29 2012
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLOOD WARNING FOR...
BARCELONETA MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF BARCELONETA...
MANATI MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF MANATI...
* UNTIL 145 PM AST THURSDAY
* AT 700 AM AST RIO DE MANATI AT MANATI WAS AT 32.61 FEET WHERE
FLOOD STAGE WAS 25 FEET. THE RIVER IS EXPECTED TO SUBSIDE VERY
SLOWLY.
* FLOODING IS EXPECTED FROM JUST UPSTREAM FROM MANATI TO THE
ATLANTIC OCEAN.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 1848 6649 1838 6646 1837 6651 1843 6655
1849 6655
$$
SNELL097
WGCA42 TJSJ 291743
FLWSJU
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
143 PM AST THU MAR 29 2012
PRC017-091-292045-
/O.EXT.TJSJ.FA.W.0007.000000T0000Z-120329T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARCELONETA PR-MANATI PR-
143 PM AST THU MAR 29 2012
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLOOD WARNING FOR...
BARCELONETA MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF BARCELONETA...
MANATI MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF MANATI...
* UNTIL 445 PM AST
* AT 140 PM AST RIO DE MANATI AT MANATI WAS AT 25.55 FEET WHERE
FLOOD STAGE WAS 25 FEET. THE RIVER IS EXPECTED TO SUBSIDE VERY
SLOWLY. ALSO...MODERATE TO HEAVY RAIN WAS FALLING AT THE HEADWATERS
OF THE RIO GRANDE DE MANATI WHICH WILL SLOW THE RECESSION. THEREFORE
THE FLOOD WARNING HAS BEEN EXTENDED UNTIL 445 PM AST.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.
&&
LAT...LON 1848 6649 1838 6646 1837 6651 1843 6655
1849 6655
$$
CASTRO012
WGCA82 TJSJ 292044
FLSSJU
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
444 PM AST THU MAR 29 2012
PRC017-091-292052-
/O.EXP.TJSJ.FA.W.0007.000000T0000Z-120329T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARCELONETA PR-MANATI PR-
444 PM AST THU MAR 29 2012
...THE FLOOD WARNING WILL EXPIRE AT 445 PM AST FOR MANATI AND
BARCELONETA MUNICIPALITIES...
RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD HOWEVER BE ALERT TO
PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR STREAMS...CREEKS AND
RIVERS TO RETURN TO NORMAL LEVELS.
LAT...LON 1848 6649 1838 6646 1837 6651 1843 6655
1849 6655
$$
OMS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Mar 28, 2:02 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Mar 28, 2:02 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
302 PM AST WED MAR 28 2012
.SYNOPSIS...UPPER LEVEL TROUGH WILL CONTINUE ACROSS THE REGION
DURING THE NEXT FEW DAYS. HIGH PRESSURE AT THE SURFACE WILL BUILD
ACROSS THE WESTERN ATLANTIC TOMORROW. COLD FRONT WILL STALL JUST
NORTH OF THE AREA.
&&
.DISCUSSION...UNSTABLE ATMOSPHERIC CONDITIONS PREVAILED ACROSS
PUERTO RICO THIS AFTERNOON...WITH A PERSISTENT UPPER LEVEL TROUGH
DOMINATING THE NORTHEAST CARIBBEAN. THIS FEATURE IN COMBINATION
WITH DAYTIME HEATING AND SEA BREEZE CONVERGENCE...ENHANCE THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE
SOUTHERN SLOPES OF PUERTO RICO. WINDS BETWEEN 0-3 KM AGL ARE
MAINLY FROM THE NORTHEAST WHICH WILL MAINTAIN THE FOCUS OF HEAVY
RAINFALL BETWEEN THE CORDILLERA CENTRAL AND THE SOUTHERN SLOPES
OF PUERTO RICO THROUGHOUT THE AFTERNOON. THE STORM MOTION OF THESE
SHOWERS WILL BE VERY SLOW...THEREFORE...HIGH RAINFALL ACCUMULATION
WILL BE EXPECTED.
A HIGH PRESSURE SYSTEM AT THE SURFACE WILL BUILD ACROSS THE
WESTERN ATLANTIC TOMORROW...INDUCING A NORTHEAST TRADE WIND
FLOW. THIS FLOW WILL ALLOW FOR FASTER MOVEMENT OF THE SHOWER
ACTIVITY. A COLD FRONT WILL STALL JUST NORTHERN OF THE AREA AND IS
NOT EXPECTED TO AFFECT THE LOCAL AREA. HOWEVER...PATCHES OF LOW
LEVEL MOISTURE ASSOCIATED FROM THIS SYSTEM WILL AFFECT THE NORTH COAST
OF PUERTO RICO TONIGHT AND EARLY THURSDAY MORNING. CONDITIONS
REMAINS MOIST AND UNSTABLE DURING THE WEEKEND AS WINDS SHIFT SOUTHEAST
AND GOOD CHANCES FOR SHOWER EVERY AFTERNOON PREVAILS.
&&
.AVIATION...MVFR CONDITIONS WITH MOUNTAIN OBSCURATIONS EXPECTED
TO PREVAIL ACROSS TJMZ AND TJPS THROUGH AT LEAST 28/22Z IN
SHRA/TSRA. VFR CONDITIONS WILL PREVAIL ELSEWHERE.
&&
.MARINE...SEAS 3-5 FT RIGHT NOW IN PREDOMINANT WIND WAVES BUT A
SMALL NE SWELL IS NOW BEING OBSERVED AT BUOYS 41043 AND 41053.
SEAS EXPECTED TO BUILD RAPIDLY TOMORROW IN NORTH SWELLS WITH
SMALL CRAFT AND HIGH SURF CONDITIONS LIKELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 73 84 73 83 / 50 50 50 50
STT 74 84 75 84 / 50 50 50 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY FROM 9 AM THURSDAY TO 3 AM AST SATURDAY FOR
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
64/71Hazardous weather outlook, Mar 28, 4:05 AM CDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 505 AM AST WED MAR 28 2012 AMZ710>745-PRZ001>013-290915- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 505 AM AST WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE ESPECIALLY ACROSS THE INTERIOR SECTIONS OF PUERTO RICO AND ALONG THE CORDILLERA CENTRAL THIS AFTERNOON. THE SHOWERS AND THUNDERSTORMS WILL MOVE VERY SLOWLY...PRODUCING HIGH RAINFALL ACCUMULATIONS ALONG THE CORDILLERA CENTRAL EARLY IN THE AFTERNOON AND ACROSS SOUTHERN AND SOUTHWESTERN SECTIONS OF PUERTO RICO LATE IN THE AFTERNOON AND EARLY IN THE EVENING. THIS SCENARIO WILL RESULT IN QUICK RISES IN RIVERS...STREAMS AND CREEKS...AS WELL AS INCREASE THE POTENTIAL FOR URBAN FLOODING. ALSO...THE THREAT OF MUDSLIDES WILL ALSO CONTINUE IN AREAS OF STEEP TERRAIN WHERE SIGNIFICANT RAINFALL HAS OCCURRED IN RECENT DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF SIGNIFICANT WEATHER OR FLOOD PROBLEMS WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-290915- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 505 AM AST WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:07 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Mar 27, 9:50 PM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Mar 28, 3:31 AM CDT | Small Craft Advisory | JSJ | 59 hr | |
| Mar 28, 12:58 PM CDT | Areal Flood Advisory | JSJ | 111 min | |
| Mar 28, 1:42 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 28, 2:45 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Mar 28, 3:53 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 28, 4:04 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 28, 5:04 PM CDT | Areal Flood Advisory | JSJ | 116 min | |
| Mar 28, 5:10 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Mar 28, 5:33 PM CDT | Areal Flood Advisory | JSJ | 117 min | |
| Mar 28, 6:07 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Mar 28, 6:33 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Areal Flood Warnings in Puerto Rico, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.